Alert archive / California / River Flood Watches in 2016
River Flood Watch 5, NWS Eureka, CA
NWS Eureka, CA issued this river flood watch at Mar 9, 2016, 4:13 PM PST for Mendocino County, California. It took effect at Mar 11, 2016, 9:22 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2016, 4:13 PM PST (00:13 UTC)
- In effect from
- Mar 11, 2016, 9:22 AM PST
- Expired
- Mar 10, 2016, 9:45 AM PST
- In force
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1). The gauge peaked at 17.73 ft at Mar 10, 2016, 6:00 PM PST.
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
351 WGUS66 KEKA 100013 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 413 PM PST WED MAR 9 2016 ...The National Weather Service in Eureka has issued a flood watch for the following rivers in California... Navarro River At Navarro affecting Mendocino County Steady and continuous rain will result in a rapid and significant rise on the Navarro River and lead to flooding. Rainfall amounts are forecast to range from 3 to 5 inches across the Navarro River Basin. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-101213- /O.NEW.KEKA.FL.A.0005.160311T1722Z-160312T1730Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 413 PM PST WED MAR 9 2016 The National Weather Service in Eureka has issued * Flood Watch for the Navarro River At Navarro. * From Friday morning to Saturday morning. * AT 3:15 PM Wednesday THE stage WAS 8.7 feet. * Major flooding is possible. * Flood Stage is 23.0 feet. * FORECAST...Flood stage may be reached by 10:00 AM Friday morning. * This river is Forecast to fluctuate near 8.5 FT thru tomorrow morning. Then expected to rise above flood stage late Friday morning. Then forecast to crest near 35 feet Friday evening. Then forecast to fall below flood stage early Saturday morning. $$
2 follow-up statements
429 WGUS66 KEKA 101204 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 404 AM PST THU MAR 10 2016 ...The flood watch continues for the following rivers in California... Navarro River At Navarro affecting Mendocino County Steady rain will result in a rapid and significant rise on the Navarro River and may result in flooding on Friday. Rainfall amounts are forecast to range from 3 to 5 inches across the Navarro River Basin through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-110004- /O.CON.KEKA.FL.A.0005.160311T1722Z-160312T1730Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 404 AM PST THU MAR 10 2016 the Flood Watch continues for the Navarro River At Navarro * from Friday morning to Saturday morning. * At 3:15 AM Thursday the stage was 8.2 feet. * Major flooding is possible. * Flood Stage is 23 feet. * FORECAST...Flood Stage may be reached by 10 AM Friday morning. * This river is forecast to rise above flood stage late Friday morning. Then forecast to crest near 35 feet Friday evening. Then forecast to fall below flood stage early Saturday morning. $$
536 WGUS66 KEKA 101745 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 945 AM PST THU MAR 10 2016 ...The flood watch is cancelled for the following rivers in California... Navarro River At Navarro affecting Mendocino County and has been replaced by a flood warning. && CAC045-101815- /O.CAN.KEKA.FL.A.0005.160311T0145Z-160312T1730Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 945 AM PST THU MAR 10 2016 The Flood Watch is cancelled for the Navarro River At Navarro and replaced by a Flood Warning. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood watch went out at Mar 9, 3:59 PM PST, 14 minutes earlier.
Area forecast discussion, Mar 9, 3:59 PM PST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
359 PM PST WED MAR 9 2016
.SYNOPSIS...SOME LIGHT RAIN TODAY AND GUSTY SOUTH WINDS WILL GIVE
WAY TO HEAVY RAIN THIS EVENING AND OVERNIGHT INTO EARLY THURSDAY.
ADDITIONAL STORM SYSTEMS WILL BRING MORE HEAVY RAIN FRIDAY
THROUGH EARLY NEXT WEEK WITH THE THREAT OF FLOODING IN LOW LYING
AREAS.
&&
.DISCUSSION...
.SHORT TERM (TODAY THROUGH SUNDAY)...AN ACTIVE...WET AND WINDY
PATTERN IS EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK ACROSS
NORTHWEST CALIFORNIA...AS A SERIES OF STORM SYSTEMS WILL IMPACT
THE REGION. AFTER A PERIOD OF WIDESPREAD LIGHT TO MODERATE RAIN
MOVED THROUGH THE REGION LAST NIGHT...SPOTTY LIGHT SHOWERS HAVE
CONTINUED ACROSS A FEW INLAND AREAS THROUGH THE DAY THANKS TO
PERSISTENT MOIST ONSHORE FLOW AHEAD OF THE NEXT APPROACHING COLD
FRONT. WINDS HAVE ALSO INCREASED SUBSTANTIALLY AHEAD OF THE
FRONT...AND WILL CONTINUE TO BUILD THROUGH THE REMAINDER OF THIS
AFTERNOON AND EVENING. THIS FRONT IS CURRENTLY APPROACHING THE 130
W LINE...AND IS EXPECTED TO QUICKLY MOVE THROUGH THE REGION
BETWEEN LATE THIS EVENING AND LATE TOMORROW MORNING BEFORE
STALLING SOMEWHERE ACROSS THE BAY AREA LATE TOMORROW. AS THIS
INITIAL FRONT MOVES THROUGH THE AREA...AT LEAST A FEW HOURS OF
MODERATE TO HEAVY RAIN CAN BE EXPECTED ACROSS THE MAJORITY OF
NORTHWEST CALIFORNIA...RESULTING IN RAPID RIVER RIVES AND PERHAPS
A BIT OF MINOR NUISANCE FLOODING OF LOW LYING AREAS THROUGH
TOMORROW MORNING/AFTERNOON. WINDS WILL QUICKLY DIMINISH LATE
TONIGHT AS THE FRONTAL BOUNDARY MOVES SOUTH AND EAST OF THE
REGION.
AFTER WHAT WILL LIKELY BE AN EXTENDED 6 TO 12 HOUR LULL IN
HEAVY RAINFALL LATE TOMORROW...A DIGGING SHORTWAVE TROUGH WILL
APPROACH THE COAST AND SPLIT OFF FROM ITS PARENT LONGWAVE TROUGH
BEFORE MOVING ONSHORE IN THE VICINITY OF MONTEREY BAY. AS
THIS OCCURS...THAT INITIAL BAND OF HEAVY RAIN WILL BE DRAWN
BACK NORTH...RESULTING IN ANOTHER ROUND OF MODERATE TO HEAVY
RAINFALL EARLY FRIDAY FOR A LARGE PORTION OF
NORTHWEST CALIFORNIA...PARTICULARLY MENDOCINO COUNTY. IT IS THIS
SECOND ROUND OF PRECIPITATION THAT IS MOST CONCERNING IN THE
SHORT TERM...AS RIVERS WILL NOT HAVE MUCH TIME TO RECEDE
FOLLOWING THE FIRST WAVE OF RAIN. HOWEVER...THERE IS CONSIDERABLE
UNCERTAINTY REGARDING THE EVOLUTION OF THE APPROACHING
TROUGH...WHICH WILL LIKELY HAVE A BIG IMPACT ON JUST HOW MUCH
RAIN MOVES BACK INTO THE REGION ON FRIDAY. AS SUCH...WE WILL HOLD
OFF ON ISSUING ANY AREAL FLOOD WATCHES FOR URBAN/SMALL STREAM
FLOODING FOR NOW...BUT IT MAY BE NEEDED SOON AS CERTAINTY
INCREASES REGARDING RAINFALL AMOUNTS ON FRIDAY. AS FOR MAIN STEM
RIVER LEVELS...A RIVER FLOOD WATCH WILL BE ISSUED FOR THE NAVARRO
RIVER FOR FRIDAY AS CURRENT RIVER CENTER FORECASTS PREDICT THAT
IT WILL CREST SEVERAL FEET ABOVE FLOOD STAGE. MORE DETAILS ABOUT
MAIN STEM RIVERS CAN BE FOUND IN THE HYDROLOGY SECTION.
WIDESPREAD RAIN WILL TAPER OFF AND TRANSITION TO SCATTERED
SHOWER ACTIVITY LATE FRIDAY...BUT THIS LULL WILL BE SHORT LIVED
AS TWO MORE STORM SYSTEMS WILL QUICKLY MOVE THROUGH THE REGION
SATURDAY AND SUNDAY. THESE STORM SYSTEMS WILL LIKELY RESULT IN
ADDITIONAL PERIODS OF HEAVY RAIN AND GUSTY WINDS...AND SNOW
LEVELS ARE EXPECTED TO PROGRESSIVELY LOWER AS WELL...ESPECIALLY
LATE ON SUNDAY. AT THE VERY LEAST THESE STORMS WILL CAUSE RIVER
LEVELS TO REMAIN IN AN ELEVATED STATE THROUGH MONDAY.
.LONG TERM MONDAY THROUGH WEDNESDAY)...THE UPPER LEVEL TROUGH MOVES
ACROSS NORTHERN CALIFORNIA ON MONDAY. THE TROUGH WILL GENERATE RAIN
SHOWERS AND HIGHER ELEVATION SNOW SHOWERS. THE SNOW LEVEL IS
FORECAST TO BE NEAR 3,500 FEET. AN ADDITIONAL 1 TO 3 INCHES OF
SNOW IS POSSIBLE FOR ELEVATIONS ABOVE 4,000 FEET. LATE MONDAY
NIGHT INTO TUESDAY MORNING HIGH PRESSURE BUILDS OVER NORTHERN
CALIFORNIA. TUESDAY MORNING SCATTERED LINGERING SHOWERS ARE
POSSIBLE ALONG THE CALIFORNIA OREGON BORDER. WEDNESDAY IS
EXPECTED TO BE DRY AS A HIGH PRESSURE SYSTEM HOLDS OVER THE
REGION.
&&
.AVIATION...ACTIVE WEATHER IS FORECAST FOR THE TAF PERIOD AS A
COLD FRONT ADVANCES TOWARDS NORTHWEST CALIFORNIA THIS EVENING.
AHEAD OF THIS FRONT...WE HAVE ALREADY STARTED TO SEE AN INCREASE
IN WIND SPEEDS ACROSS THE REGION THIS AFTERNOON PRIMARILY ALONG
THE COASTAL COUNTIES. PRECIP WISE...A BRIEF DRY PERIOD IS
ANTICIPATED FOR ALL OF NORTHWEST CALIFORNIA BETWEEN 0Z AND 5Z
BEFORE THE FRONT ARRIVES. PRECIP WILL FIRST ENTER DEL NORTE COUNTY
AND THEN WORK ITS WAY SOUTH WHICH MATCHES UP WITH THE ADDITIONAL
INCREASE IN WIND SPEEDS. EXPECT TO SEE GUSTS PEAK UP TO 30-45KTS
ALONG THE COAST AND UP TO 50KTS IN THE MOUNTAINS WITH THE ARRIVAL
OF THE FRONT AND THEN SLOWLY DECREASE THROUGH THE OVERNIGHT HOURS
INTO EARLY THURSDAY MORNING. OVERALL MVFR TO IFR CONDITIONS ARE
EXPECTED WITH THE FRONTAL PASSAGE WITH LIFR BEING POSSIBLE IF/WHEN
HEAVIER RAIN PASSES THROUGH. KAR
&&
.MARINE...A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS
THIS EVENING. GALE FORCE GUSTS WILL OCCUR ACROSS THE WATERS
TONIGHT AHEAD OF AND LONG THE FRONTAL BOUNDARY. A GALE WARNING IS
IN EFFECT ACROSS THE WATERS THROUGH 2:00 AM THURSDAY MORNING. THE
WINDS WILL DIMINISH THURSDAY AND FRIDAY BECOMING LIGHT TO
MODERATE. ELEVATED SEAS WILL CONTINUE TO PROPAGATE THROUGH THE
WATERS THROUGH THE WEEKEND DUE TO A WESTERLY SWELL BEING GENERATED
BY LOW PRESSURE SYSTEMS IN THE NORTHERN PACIFIC OCEAN. A SERIES OF
COLD FRONTS ARE FORECAST TO MOVE ACROSS THE WATERS OVER THE
WEEKEND.
&&
.HYDROLOGY...SIGNIFICANT AND RAPID RISES ARE FORECAST ON AREA
RIVERS AND STREAMS DUE TO THE STEADY RAINFALL. RAINFALL AMOUNTS
THROUGH FRIDAY WILL AVERAGE 3 TO 5 INCHES ACROSS THE AREA WITH
SOME OROGRAPHICALLY FAVORED AREAS RECEIVING IN EXCESS OF 7 INCHES.
THE KING RANGE SHOULD BE A RAIN MAXIMUM DUE TO PERSISTENT SOUTH
LOW- LEVEL FLOW. THE RIVER FORECAST CENTER IS PRESENTLY
FORECASTING THE EEL AT FERNBRIDGE...THE RUSSIAN AT HOPLAND...AND
THE MAD AT ARCATA TO REACH MONITOR STAGE. THE NAVARRO RIVER NEAR
NAVARRO IS FORECAST TO CREST SEVERAL FEET ABOVE FLOOD STAGE FRIDAY
MORNING. A FLOOD WATCH HAS BEEN ISSUED FOR THE NAVARRO RIVER.
RESIDENTS ALONG LOCAL RIVERS SHOULD CONTINUE TO MONITOR RIVER
FORECASTS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
WIND ADVISORY UNTIL 1 AM PST THURSDAY FOR CAZ001.
WIND ADVISORY UNTIL 1 AM PST THURSDAY FOR CAZ003.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING UNTIL 2 AM PST THURSDAY FOR PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, Mar 9, 4:02 PM PST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 402 PM PST WED MAR 9 2016 CAZ002-076-110015- MENDOCINO COAST-MENDOCINO INTERIOR- 402 PM PST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A COLD FRONT WILL BRING HEAVY RAIN TO MENDOCINO COUNTY TONIGHT. LOCALIZED URBAN OR SMALL STREAM FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WET WEATHER PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK. PERIODS OF HEAVY RAIN WITH BRING THE POTENTIAL FOR SMALL STREAM AND MAIN STEM RIVER FLOODING. THE MOST LIKELY WINDOW FOR FLOODING WILL BE ON FRIDAY AND OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-110015- NORTH COAST INTERIOR- 402 PM PST WED MAR 9 2016 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS CURRENTLY IN EFFECT BEGINNING AT NOON TODAY THROUGH 1 AM TONIGHT. WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE ON EXPOSED RIDGES. A COLD FRONT WILL BRING A PERIOD OF HEAVY RAIN TO INTERIOR PORTIONS OF NORTHWEST CALIFORNIA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WET WEATHER PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK. PERIODS OF HEAVY RAIN WITH BRING THE POTENTIAL FOR SMALL STREAM AND POSSIBLY MAIN STEM RIVER FLOODING. THE MOST LIKELY WINDOW FOR FLOODING WILL BE OVER THE WEEKEND. SNOW LEVELS WILL REMAIN GENERALLY ABOVE 3500 FEET THROUGH THE WEEKEND. STRONG SOUTH WIND GUSTS ON EXPOSED RIDGES WILL BE POSSIBLE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ001-110015- REDWOOD COAST- 402 PM PST WED MAR 9 2016 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS CURRENTLY IN EFFECT BEGINNING AT 4 PM THIS AFTERNOON THROUGH 1 AM TONIGHT. WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE ON COASTAL HEADLANDS AND IN THE EEL RIVER VALLEY SUCH AS NEAR FORTUNA. A COLD FRONT WILL BRING A PERIOD OF HEAVY RAIN TO INTERIOR PORTIONS OF NORTHWEST CALIFORNIA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WET WEATHER PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK. PERIODS OF HEAVY RAIN WITH BRING THE POTENTIAL FOR SMALL STREAM AND POSSIBLY MAIN STEM RIVER FLOODING. THE MOST LIKELY WINDOW FOR FLOODING WILL BE OVER THE WEEKEND. STRONG SOUTH WIND GUSTS WILL BE POSSIBLE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ004-110015- UPPER TRINITY RIVER- 402 PM PST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A COLD FRONT WILL BRING A PERIOD OF HEAVY RAIN TO INTERIOR PORTIONS OF NORTHWEST CALIFORNIA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WET WEATHER PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK. PERIODS OF HEAVY RAIN WITH BRING THE POTENTIAL FOR SMALL STREAM AND MAIN STEM RIVER FLOODING. THE MOST LIKELY WINDOW FOR FLOODING WILL BE ON FRIDAY AND OVER THE WEEKEND. SNOW LEVELS WILL REMAIN GENERALLY AT 3000 FEET OR HIGHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:34 AM PST | Small Craft Advisory | EKA | 48 hr | |
| Mar 10, 5:11 AM PST | Areal Flood Advisory | EKA | Mendocino | 5 hr |
| Mar 10, 9:41 AM PST | River Flood Warning | EKA | Mendocino | 49 hr |
| Mar 10, 10:49 AM PST | Flood Watch | EKA | 51 hr | |
| Mar 10, 3:55 PM PST | River Flood Advisory | EKA | Mendocino | 43 hr |
Nearby
River Flood Watches in California, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.